|Calcium channel blockers (CCB) are a commonly used class of medications and are known to induce gastroesophageal reflux disease (GERD). The purposes of this study were to determine the relationship between CCBs and GERD, and to investigate the difference in the incidence of GERD symptoms between the dihydropyridine (DHP) and the nondihydropyridine (NDHP). Method: This retrospective cohort observational study enrolled 665 patients who were prescribed CCBs for hypertension without a history of ischemic heart disease in Busan St.Mary`s medical center between January 2007 and December 2010. We divided the patients into 5 groups: DHP (nifedipine, amlodipine, lercanidipine, lacidipine) and NDHP (diltiazem). Patients gave informed consent were asked in a standard questionnaire to obtain information including the history of reflux symptoms before and during treatment with CCBs. Result: Of the 157 Patients with pre-existing gastrointestinal (GI) symptoms, 54 (34%) patients reported a worsening of GI symptoms during CCB therapy. Amlodipine (36%) was more strongly associated with exacerbation of GI symptoms than the other CCBs of DHP, and diltiazem (20%) was least. However there was no significant difference in the incidence of exacerbation of GI symptoms between 5 CCB groups (p=0.93). Of the 508 Patients without pre-existing GI symptoms, 124 (24%) patients reported new GI symptoms during CCB therapy. Amlodipine (30%) was the most frequent precipitant of GI symptoms, followed by the other DHPs, and lastly diltiazem (18%) without significant difference in the incidence of exacerbation of GI symptoms between 5 CCB groups (p=0.25). Conclusion: CCBs precipitate or exacerbate GI symptoms. However, the incidence of those symptoms was not significantly different between DHP (nifedipine, amlodipine, lercardipine, lacidipine) and NDHP (diltiazem). Further prospective research should be followed to identify the relationship between the dose of CCBs and frequency or severity of GI symptoms.